MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. RISE; METALLIC SPINAL INTERBODY FUSION CAGE

GLOBUS MEDICAL, INC. RISE; METALLIC SPINAL INTERBODY FUSION CAGE
Model Number 193.001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a rise was inserted into l4/5.After expanding the rise, the surgeon reviewed the images and noticed space anterior intervertebral.The surgeon then lowered the rise height and inserted it further.Upon re-expanding the rise and reviewing the images, it was found to be over-inserted.The surgeon attempted to correct the position using the inserter, but the rise dislodged from the inserter.Reviewing the images revealed the rise had dropped anteriorly.The patient was transferred to another hospital.The rise was removed from the patient at the hospital on (b)(6) 2025.
 
Additional Manufacturer Narrative
The device was unavailable for evaluation.No determinations could be made as to the cause of the reported issue.
 
Additional Manufacturer Narrative
During a plif procedure on (b)(6) 2025, a rise spacer from lot axc472gg was positioned in l4/l5 and expanded.The surgeon decided to reposition the spacer anteriorly by collapsing the spacer and inserting it further.The spacer was seen to be over-inserted and when attempting to reposition the spacer again the rise decoupled from the inserter and fell anteriorly.The spacer was removed from the patient on (b)(6) 2025.There was negligible harm to the patient.The spacer was not returned for evaluation.However, the corresponding dhr for lot axc472gg was reviewed and there were no material non-conformances, manufacturing errors, or discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Two 8mm inserter forks from lots bju334hc and tix108ac were attached to the event evaluation report.However, only the 8mm inserter fork from lot bju334hc was received for investigation.According to the rep, the 8mm inserter fork from lot tix108ac did not show signs of damage and was returned to normal use.The 8mm inserter fork from lot bju334hc was inspected.All functional and dimensional specifications were conforming, indicating that the inserter fork was not the root cause of the incident.However, one of the four flats on the proximal end of the part showed signs of wear.Because the rise spacer from lot axc472gg was not returned for evaluation, a definitive cause could not be established.However, it is possible that the inserter tube was not tightened onto the inserter fork, which may have resulted in the spacer not being secured when it was being repositioned.The reported failure is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.The following sections were updated for this supplemental report: b4, g3, g6, h2, h6, h10.
 
Event or Problem Description

Brand Name
RISE
Common Device Name
METALLIC SPINAL INTERBODY FUSION CAGE
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23605382
Report Number3004142400-2025-00276
Device Sequence Number9917690
Product Code MAX
UDI-Device Identifier00889095213416
UDI-Public00889095213416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number193.001
Device Lot NumberAXC472GG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer12/05/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale